Google ad
End of ad
left arrow Google ads: down arrow
Independent medical expert answers
on psychiatry and psychology

Effexor (venlafaxine) side effects and withdrawal problems

Abstract: Effexor can have many side effects and long-time withdrawal symptoms if you stop using it. The most common side effects and withdrawal symptoms are described here.

Web4Health logo
psychologist Independent medical expert answers on psychiatry and psychology

Effexor (venlafaxine) side effects and withdrawal problems

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question  Local help Info


Go the top of the page Top Forum iconDiscuss this Forum iconGet expert advice Printer Print
Written by: Jacob Palme, professor
First version: 22 Jul 2008.
Latest revision: 16 Jun 2015.

Common side effects of
Effexor (venlafaxine) are:

  • Headarche,
  • weakness,
  • loss of appetite,
  • weight gain or weight loss,
  • stomach pains,
  • sweating,
  • dizziness,
  • sleep problems,
  • nightmares,
  • tiredness,
  • trembling,
  • confusion,
  • stiffness in the body,
  • anxiety,
  • nervousness,
  • heartburn,
  • nausea,
  • constipation,
  • dry mouth,
  • skin blemishes,
  • yawning,
  • increased cholesterol level in the blood,
  • sexual problems or
  • loss of sex interest,
  • urination problems,
  • increased blood pressure,
  • fainting when you rise rapidly,
  • faster heart rate,
  • difficulty reading small print,
  • other sight problems.

If you have been using Effexor and stop using it, you can get short-term or long-term withdrawal symptoms such as:

  • Dizziness,
  • sensory problems,
  • feeling
  • like ants are crawling on your skin,
  • sleeping problems,
  • nightmares,
  • anxiety,
  • headaches,
  • sweating,
  • nausea,
  • varying emotions,
  • muscle pain.

These wihdrawal symptom can go on from one week to two months after abruptly stopping using Effexor. It is better to reduce the dose gradually instead of abruptly. If you have severe syptoms after withdrawal, you might consider increasing the dose again and then reducing the dose gradually.

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question:
Local help Info
Google ad
End of ad
Disclaimer: The documents contained in this web site are presented for information purposes only. The material is in no way intended to replace professional medical care or attention by a qualified psychiatrist or psychotherapist. It can not and should not be used as a basis for diagnosis or choice of treatment. If you find anything wrong, please notify us at .
Go to top of page To top of page